New Jersey, 2012

Flood in New Jersey, April 23 to 24, 2012

April 23 to 24, 2012 · NWS PHI · 1 event in 1 county or zone

Showers and thunderstorms moved through New Jersey overnight on the 21st. Then a steady rain developed on the morning of the 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Showers and thunderstorms moved through New Jersey overnight on the 21st. Then a steady rain developed on the morning of the 22nd. The rain fell at its heaviest during the evening of the 22nd and ended around sunrise on the 23rd. Entire event totals averaged 1.5 to 3 inches. This caused poor drainage flooding throughout the state of New Jersey as well as flooding along sections of the Millstone River in Somerset County. Event precipitation totals included 2.63 inches in Tuckahoe (Cape May County), 2.53 inches in Howell (Monmouth County), 2.50 inches in Montgomery Township (Somerset County), 2.49 inches in Butler (Morris County), 2.30 inches in Wertsville (Hunterdon County), 2.09 inches in Trenton (Mercer County), 2.27 inches in Riegelsville (Warren County), 2.00 inches in Pennsauken (Camden County), 1.78 inches in Mount Holly and 1.71 inches in Atlantic City (Atlantic County).

The heavy rain was caused by a slow moving cold front that moved through New Jersey on the evening of the 21st and was followed by an intensifying low pressure system that formed on the boundary in the southeastern United States on the morning of the 22nd, moved northeast and passed through the state's coastal waters during the early morning of the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 23, 5:22 AM EST, 0 minutes earlier.

Area forecast discussion, Apr 23, 5:22 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 AM EDT MON APR 23 2012

.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT SLOWLY
NORTHWEST THROUGH NEW JERSEY THIS MORNING AND PASS ACROSS LAKE
ONTARIO THIS EVENING. THE LOW WILL THEN SLOWLY WEAKEN AS IT LIFTS
NORTH INTO CANADA ON TUESDAY AND WEDNESDAY. DOUBLE BARREL LOW
PRESSURE SYSTEMS FROM THE NORTHERN PLAINS WILL PASS THROUGH THE MID
ATLANTIC STATES ON THURSDAY. A HIGH PRESSURE SYSTEM SHOULD BUILD
INTO THE NORTHEAST THIS WEEKEND AS ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO PASS JUST SOUTH OF THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 10Z SURFACE ANALYSIS PLACED A 986 MB LOW IN MONMOUTH COUNTY. AN
UPPER AIR ANALYSIS SHOWED A CLOSED LOW OVER THE EAST WITH SEVERAL
SHORT WAVES TRAVELING WITHIN IT. A POTENT 300 MB JET WAS FROM THE
MIDWEST TO THE GULF COAST THEN UP THE EAST COAST. THE STRONG 850
MB WAA WAS ACROSS NEW ENGLAND. OUR ENTIRE REGION GENERALLY PICKED
UP A MUCH NEEDED 1.5 TO 3.0 INCHES OF RAIN. WHILE THIS HAS NOT
ERASED THE PRECIPITATION DEFICIT FOR THE YEAR, IT AT LEAST HELPED
IN THE SHORT TERM.

A RATHER IMPRESSIVE CLOSED LOW ACROSS THE NORTHEAST AND MID ATLANTIC
REGION WILL RESULT IN DAMP CONDITIONS TODAY. HOWEVER SINCE THE
SURFACE LOW WILL BE MOVING TO OUR NORTH DURING THE COURSE OF THIS
MORNING, THE MAJORITY OF THE LARGE SCALE LIFT AND FOCUSED
PRECIPITATION WILL ALSO BE REMOVED FROM OUR AREA. THE WATER VAPOR
IMAGERY EARLY THIS MORNING SHOWS A STRONG MID LEVEL WIND MAX THAT
WRAPPED AROUND THE CLOSED LOW WITH ENHANCEMENT SEEN FROM VIRGINIA
TO LAKE ERIE. THIS IS THE AREA OF DEFORMATION THAT IS DEVELOPING
AS THE LARGE SCALE LIFT BECOMES FOCUSED MORE HERE /ALTHOUGH THE
TAIL END OF THIS MAY CLIP THE WESTERN PORTIONS OF THE CWA/. WE
WILL HAVE TO WATCH THE WRAP AROUND PRECIPITATION WITHIN THIS
DEFORMATION AXIS TO OUR WEST. THE MODEL GUIDANCE GENERALLY KEEPS
THIS TO OUR WEST, ALTHOUGH OUR WESTERN ZONES HAVE THE HIGHER
POTENTIAL FOR ADDITIONAL SHOWERS. THE MID LEVEL DRY SLOT WILL ALLOW
FOR SOME DRIZZLE ESPECIALLY THIS MORNING AS THE STRONGER LARGE
SCALE LIFT GENERALLY HAS WANED. THE RADAR IMAGERY EARLY THIS
MORNING IS PICKING UP ON SOME RATHER WEAK RETURNS, AND SOME
DRIZZLE IS BEING OBSERVED ACROSS PARTS OF THE AREA /INCLUDING HERE
AT THE WEATHER OFFICE/. THE POPS WERE LOWERED SOME BUT AREAS OF
DRIZZLE WAS ADDED FOR AWHILE THIS MORNING. WE KEPT THE POP
GRADIENT FROM WEST TO EAST WITH THE HIGHEST VALUES ACROSS THE
WESTERN PORTIONS OF THE CWA. THE FORECAST SOUNDINGS ACROSS THE FAR
NORTHWEST ZONES INDICATE GRADUAL COOLING OF THE COLUMN THROUGH THE
DAY AS THE CORE OF THE CLOSED LOW NEARS, ALTHOUGH IT LOOKS LIKE IT
MAY REMAIN JUST WARM ENOUGH TO SUPPORT LIQUID PRECIPITATION DURING
THE DAYLIGHT HOURS. SINCE THE MAJORITY OF THE QPF IS TO OUR WEST,
ANY ADDITIONAL RAINFALL TODAY IS ANTICIPATED TO BE ON THE MUCH
LIGHTER SIDE.

AS THE SURFACE LOW DEEPENS WHILE NEARING LAKE ONTARIO BY LATE IN THE
DAY, THE PRESSURE GRADIENT WILL TIGHTEN TO ITS SOUTH. GIVEN THE
TRACK OF THE SURFACE LOW, OUR WINDS WILL GENERALLY SHIFT FROM THE
NORTHWEST TO THE WEST AND SOUTHWEST. THE 925 MB WINDS ARE FORECAST
TO BE AROUND 30 KNOTS, THEREFORE THE WINDS WILL BE GUSTY AT TIMES.
THE WINDS HAVE GONE LIGHT ENOUGH EARLY THIS MORNING WHERE SOME
LIGHT FOG HAS BEEN OCCURRING. THE LOW CLOUDS HANGING AROUND
SHOULD KEEP THE VERTICAL MIXING NOT AS DEEP COMPARED TO WHEN SOME
SUNSHINE IS OCCURRING, THEREFORE THE WIND SPEEDS AND GUSTS ARE
EXPECTED TO REMAIN UNDER ADVISORY CRITERIA.

AS FOR TEMPERATURES, WE GENERALLY USED A MOS BLEND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
A SIGNIFICANT CLOSED LOW WILL REMAIN OVER THE NORTHEAST DURING THIS
TIME FRAME. THE CLOSED LOW LOOKS TO CAPTURE THE SURFACE LOW AS IT
DEEPENS INTO SOUTHEASTERN CANADA. THIS WILL MAINTAIN A DEEP CYCLONIC
FLOW REGIME ACROSS OUR AREA WITH GRADUAL DRYING. A WRAP AROUND OR
DEFORMATION AXIS WILL BE OCCURRING ON THE WEST AND SOUTHWEST SIDE OF
THE CYCLONE AND GIVEN HOW WRAPPED UP THIS SYSTEM IS, SOME OF THIS
PRECIPITATION MAY MAKE IT INTO AT LEAST THE NORTHWEST PORTIONS OF
THE CWA. THE FORECAST SOUNDINGS ACROSS THESE AREAS INDICATE THE
COLUMN COOLS ENOUGH TO SUPPORT SOME SNOW, PARTICULARLY ACROSS THE
HIGHER ELEVATIONS OF THE POCONOS. THIS MAY RESULT IN SOME SNOW
SHOWERS, HOWEVER WE ARE NOT ANTICIPATING MUCH ACCUMULATION DUE TO
LOWER QPF. THIS MAY HAVE TO BE WATCHED IN THE EVENT THAT MORE
PRECIPITATION ENDS UP GETTING WRAPPED ALL THE WAY AROUND. FOR NOW,
WE KEPT HIGHER CHC POPS ACROSS THE NORTHWEST ZONES WITH A LOWERING
TOWARD THE SOUTHEAST.

AS SOME DRYING OCCURS ON THE SOUTHERN SIDE OF THE CIRCULATION, SOME
THINNING OF THE CLOUD COVER SHOULD OCCUR ESPECIALLY ACROSS OUR
SOUTHERN AREAS. THE PRESSURE GRADIENT REMAINS ON THE TIGHTENED SIDE,
HOWEVER GIVEN THE COOLER AIRMASS THE OVERALL VERTICAL MIXING SHOULD
BECOME LESS AFTER SUNSET. THEREFORE, WE FORECAST THE WINDS TO
DIMINISH SOME THROUGH THE NIGHT.

AS FOR TEMPERATURES, WE LEANED CLOSER TO THE SLIGHTLY MILDER MOS FOR
MOST LOCALES DUE TO SOME WIND AND CLOUDS HOLDING ON. BASED ON AT
LEAST SOME WIND HANGING ON AND SOME POPS BEING CARRIED, NO FROST
ADVISORIES WILL BE ISSUED FOR AREAS THAT ARE FORECAST TO HAVE LOWS
IN THE LOWER TO MID 30S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE GFS INITIALIZATION OF THE 500MB LOW WAS BETTER THIS MORNING AND
THE GFS CLEARLY WON THE BATTLE WITH THE WRF-NMMB IN OUR CWA AS THE
LATTER'S STORM TRACK WAS OFTEN TOO WEST AND ITS FCST LOW LEVEL
WIND FIELD AND OVERALL QPF WERE TOO HIGH. THERMALLY SPEAKING BOTH
MODELS SPLIT THE DIFFERENCE ON THEIR INITIALIZATION AND THE WRF-
NMMB DOES HAVE SOME ECMWF SUPPORT GOING FORWARD, SO WE USED A
MODEL THERMAL COMPROMISE INTO WEDNESDAY.

ON TUESDAY WE SHOULD HAVE MORE SELF DESTRUCT SUNSHINE AS THE AIR
MASS ALOFT REMAINS QUITE CHILLY. SHOWERS SHOULD DEVELOP OR BE
ONGOING NORTHWEST. A DECENT SHORT WAVE IS FORECAST TO SLIDE INTO ERN
PA BY THE EARLY EVENING ON TUESDAY, SO WE DID KEEP POPS NEARLY THRUT
OUR CWA. THERE COULD BE SOME HIGHEST TERRAIN SNOW ESPECIALLY DURING
THE MORNING. ODDLY EVEN THOUGH THE GFS IS A FEW CELSIUS COOLER
AOB 850MB, ITS MOS IS NOT THAT MUCH LOWER THAN THE NAM AND IS
MORE SUPPORTIVE OF THE NAM'S THERMAL FIELDS THAN ITS OWN. BASED ON
THIS WE DID NOT DIFFER MUCH FROM STAT GUIDANCE.

ON TUESDAY NIGHT WE LOWERED POPS SERN HALF AS THE NIGHT PROGRESSES.
WE ARE NOT FINDING ANY DECENT SHORT WAVES. BUT TO TIME AND PLACE THESE
FEATURES PERFECTLY DOES START STRETCHING THE LIMITS OF THE SCIENCE.
WITH TEMPS LOWERING, WE EXPANDED THE MENTION OF SNOW BEYOND THE
HIGHEST OF PEAKS IN THE POCONOS. WITH A WEAKENING WIND FIELD AND
SOME CLEARING, WE HAVE LOWS IN THE RADIATING SPOTS OF THE PINE
BARRENS AND CENTRAL DELMARVA NEARLY AS CHILLY AS THE POCONOS.
CONFIDENCE IS TOO LOW AT THIS JUNCTURE TO INCLUDE, BUT WE MIGHT
GET SOME FROST IN THE PINE BARRENS. MIN TEMPS ARE A STAT GUIDANCE
BLEND.

THE LOW CHANCE POPS WERE KEPT ON WEDNESDAY AS THE TROF DEPARTS OUR
CWA. ALL THE MODELS DO HAVE ONE LAST SHORT WAVE SLIDING DOWN THE
BACK OF THE DEPARTING TROF. THE GFS EVEN FCSTS SOME MID LVL QVEC
CONVERGENCE, MAYBE WHY ITS MORE BULLISH THAN THE OTHER MODELS ON
QPF. THE AIR MASS ITSELF SHOULD BE SLIGHTLY WARMER AND WARMER STAT
GUIDANCE LOOKS REASONABLE.

AT LEAST FOR THE REST OF THE LONG TERM, PCPNWISE OUR WEATHER PATTERN
IS RETURNING CLOSER TO NORMAL. ALL THE MODELS BRING THE NEXT
CHANCE FOR SHOWERS (MAYBE THUNDER SOUTH?) WEDNESDAY NIGHT OR
THURSDAY. THE GFS AND CAN GGEM TRY TO SPLIT THE AREA WHILE THE EURO
WOULD GIVE US ANOTHER GRASS LOVING RAIN. THE DRY WEEKEND OUTLOOK
IS STARTING TO GET SHAKIER AS THE DEPARTING COLD FRONT BEHIND THE
THURSDAY SYSTEM IS NOW FORECAST TO NOT GET THAT FAR SOUTH. ANOTHER
WAVE OF LOW PRESSURE COULD RIDE ALONG IT CLOSE ENOUGH IF NOT INTO
OUR CWA.  WE DID NOT UP THE POPS GIVEN THIS WAS THE FIRST RUN TO
HAVE IT, BUT WE DID NOT REMOVE OUR SLIGHT CHANCE POPS FOR SATURDAY
EITHER.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AN INTENSIFYING STORM CENTERED IN NORTHEASTERN NEW JERSEY EARLY
THIS MORNING WILL LIFT INTO NEW YORK STATE AND EVENTUALLY
SOUTHEASTERN CANADA THROUGH TONIGHT. AN AREA OF MID LEVEL DRY AIR
MOVING IN ALONG WITH THE SURFACE LOW LIFTING BY OUR AREA EARLY
THIS MORNING HAS PUSHED THE MAIN RAIN SHIELD TO OUR NORTH. THERE
WILL BE PLENTY OF LINGERING LOW-LEVEL MOISTURE AS THE UPPER-LEVEL
PORTION OF THE STORM IS POSITIONED MAINLY TO OUR WEST. THIS WILL
ALLOW FOR SOME POSSIBLE WRAP AROUND SHOWERS TO OCCUR TODAY
ESPECIALLY FROM THE KPHL METRO ON WESTWARD. SOME DRIZZLE WILL BE
OCCURRING ESPECIALLY FOR AWHILE THIS MORNING, AND THE WINDS HAVE
GONE LIGHT ENOUGH THUS FAR WHERE SOME LIGHT LOCAL FOG HAS
DEVELOPED. THE CONDITIONS VARY FROM NEARLY LIFR TO MVFR AND WILL
PROBABLY CONTINUE AND MAY BE SLOW TO IMPROVE DESPITE THE WINDS
SHIFTING TO THE WEST AND SOUTHWEST. WE THEREFORE SHOWED THE
CEILINGS GRADUALLY COMING UP THROUGH THE DAY WITH MOSTLY VFR
INDICATED TOWARD EVENING.

THE SURFACE WINDS WILL CONTINUE TO SHIFT FROM NORTHWEST TO WEST AND
THEN SOUTHWEST TODAY. A LULL HAS GENERALLY OCCURRED EARLY THIS
MORNING AS LOW PRESSURE IS VERY NEARBY, HOWEVER THE PRESSURE
GRADIENT ON THE BACK SIDE OF THE STORM WILL ALLOW THE WINDS TO
INCREASE ONCE AGAIN. BASED ON THE FORECAST SOUNDINGS, THE WINDS LOOK
TO GUST UP TO NEAR 30 KNOTS MAINLY DURING THE MIDDAY TO EARLY
EVENING HOURS. THESE WINDS ARE THEN EXPECTED TO DIMINISH SOME
AFTER ABOUT 00Z TO 02Z TONIGHT. DUE TO THE WRAP AROUND MOISTURE,
WE HELD ONTO A CEILING OF STRATOCUMULUS TONIGHT. OUR CONFIDENCE IS ON
THE LOWER SIDE REGARDING HOW QUICKLY THE CEILINGS RISE GIVEN THE
MOISTURE ROTATING AROUND THE LARGE STORM AS IT MOVES TO OUR NORTH.

OUTLOOK...
TUESDAY/TUESDAY NIGHT...MOSTLY VFR, POSSIBLE MVFR WITH SHOWERS
DURING THE DAY. GUSTY SOUTHWEST WINDS AROUND 25 KNOTS DURING THE
DAY.

WEDNESDAY/WEDNESDAY NIGHT...MOSTLY VFR, MAY BECOME MVFR WITH SHOWERS
DURING THE NIGHT. LIGHTER OVERALL WINDS.

THURSDAY/THURSDAY NIGHT...MVFR OR LOWER CONDITIONS POSSIBLE WITH
SHOWERS...IMPROVING TO VFR LATE. GUSTY SOUTH-SOUTHWEST WINDS DURING
THE DAY.

FRIDAY...VFR EXPECTED TO RETURN, BUT GUSTY NORTHWEST WINDS 20 TO 25
KTS POSSIBLE.

&&

.MARINE...
A DEEPENING SURFACE LOW RIGHT OVER THE AREA EARLY THIS MORNING WILL
CONTINUE TO MOVE NORTHWARD INTO NEW YORK STATE AND THEN INTO
SOUTHEASTERN CANADA THROUGH TONIGHT. THE PRESENCE OF THE SURFACE LOW
EARLY THIS MORNING HAS GREATLY REDUCED THE PRESSURE GRADIENT,
HOWEVER THIS IS TIGHTENING UP ONCE AGAIN TO ITS SOUTHWEST SIDE. AS A
RESULT, THE WINDS ARE INCREASING TO ADVISORY LEVELS. THE 925 MB
WINDS THROUGH TONIGHT ARE FORECAST TO BE GENERALLY IN THE 30-35 KNOT
RANGE. THE FORECAST SOUNDINGS SUGGEST THAT GALE FORCE GUSTS ARE
MARGINAL, THEREFORE WE OPTED TO CARRY A STRONG SMALL CRAFT ADVISORY.
THIS RUN THROUGH TONIGHT /AND ALSO ON TUESDAY/ GIVEN EITHER SEAS
AND/OR WINDS REACHING CRITERIA. THE SEAS HAVE BEEN NEAR 9 FEET EARLY
THIS MORNING ON THE OCEAN ZONES, AND WHILE THESE WILL REMAIN
ELEVATED THE WINDS MORE OFFSHORE SHOULD HELP TO PUSH THE HIGHER SETS
AWAY FROM THE COAST. EVEN IF THE WINDS DROP BELOW SMALL CRAFT
ADVISORY LEVELS FOR A TIME ON OUR OCEAN WATERS, SEAS WILL REMAIN
ABOVE 5 FEET THROUGH TONIGHT.

OUTLOOK...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH MOST
OF THE DAY TUESDAY ON DELAWARE BAY AND POSSIBLY THROUGH TUESDAY
EVENING ON THE COAST. THEN WE SHOULD HAVE A PERIOD OF SUB SMALL
CRAFT ADVISORY CONDITIONS LASTING INTO THE DAY ON THURSDAY. WE ARE
OUTLOOKING SEAS TO SMALL CRAFT ADVISORY LEVELS ON THURSDAY DAY
BECAUSE OF THE FORECAST SOUTHERLY FETCH. GREATER CONFIDENCE OF SMALL
CRAFT CONDITIONS RETURNING IN THE NORTHWEST FLOW IN THE WAKE OF THE
DEPARTING LOW PRESSURE SYSTEM THURSDAY NIGHT INTO FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...GIGI
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GIGI
AVIATION...GIGI/GORSE/ROBERTSON
MARINE...GIGI/GORSE
Hazardous weather outlook, Apr 23, 3:10 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT MON APR 23 2012

PAZ054-055-240815-
CARBON-MONROE-
410 AM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FREEZING TEMPERATURES ARE POSSIBLE TUESDAY NIGHT. FREEZING OR
NEAR FREEZING TEMPERATURES ARE AGAIN POSSIBLE AT NIGHT FROM
THURSDAY NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>019-023>026-
PAZ060>062-067>071-240815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
410 AM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020>022-027-240815-
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
410 AM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR FROST ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
410 AM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Somerset

When
April 23, 5:22 AM EST to April 24, 2:37 AM EST
Where
Somerset County, 0.48 mi SE of Griggstown to 0.77 mi SSE of Griggstown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.445, -74.613

The Millstone River at Griggstown was above its 10 foot flood stage from 622 a.m. EDT on the 23rd through 337 a.m. EDT on the 24th. It crested at 10.47 feet at 5 p.m. EDT on the 23rd. The Griggstown Causeway was closed because of this flooding. Event precipitation totals included 2.87 inches in Hillsborough Township, 2.71 inches in Montgomery Township, 2.30 inches in Franklin Township, 2.20 inches in Bedminster Township, 2.06 inches in Somerville, 1.97 inches in Bridgewater Township and 1.56 inches in Bernards Township.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378275.